MAUDE Adverse Event Report: BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY

BIOSENSE WEBSTER INC PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER; CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Model Number D128207
Medical Device Problem Code Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Cardiac Perforation (2513)
Date of Event 04/28/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter and the patient suffered cardiac perforation.After the transseptal puncture the pentaray nav high-density mapping eco catheter was noted to be in the pericardium and a blood effusion (pericardial effusion) was noticed.The procedure was interrupted, and the catheter pulled out of the patient's heart.The procedure was not successfully completed.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event to be procedure related.The patient outcome of the adverse event was reported as improved.A transseptal puncture had been performed with a heart span from biosense webster.Ablation wasn¿t performed, as such, the smartablate generator was not used.It was noticed that they were in the pericardium during the mapping phase.This will be coded as cardiac perforation because the pentaray nav high-density mapping eco catheter was noted to be in the pericardium.There is no mention of pericardiocentesis or surgical intervention.
 
Additional Manufacturer Narrative
The device has been reported as discarded, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.However, investigation is in progress, once completed a supplemental will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation (afib) ablation procedure with a pentaray nav high-density mapping eco catheter and the patient suffered cardiac perforation.After the transseptal puncture the pentaray nav high-density mapping eco catheter was noted to be in the pericardium and a blood effusion (pericardial effusion) was noticed.The procedure was interrupted, and the catheter pulled out of the patient's heart.The procedure was not successfully completed.The adverse event was discovered during use of biosense webster products.The physician¿s opinion on the cause of this adverse event to be procedure related.The patient outcome of the adverse event was reported as improved.Device investigation details: the device investigation has been completed which included performing a manufacturing record evaluation (mre).The manufacturing record evaluation performed for the finished device with lot number 30704149l identified no internal actions related to the reported complaint condition.Still no device has been received for analysis, therefore no product investigation can be performed, and the customer complaint cannot be confirmed.Based on the completed mre, the h4.Device manufacture date has been populated with 22-dec-2021.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
PENTARAY NAV HIGH-DENSITY MAPPING ECO CATHETER
Common Device Name
CATHETER, INTRACARDIAC MAPPING, HIGH-DENSITY ARRAY
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key14485330
Report Number2029046-2022-01116
Device Sequence Number5322702
Product Code MTD
UDI-Device Identifier10846835012217
UDI-Public10846835012217
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K123837
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/29/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/21/2024
Device Model NumberD128207
Device Catalogue NumberD128207
Device Lot Number30704149L
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/28/2022
Supplement Date Received by Manufacturer08/29/2022
Initial Report FDA Received Date05/24/2022
Supplement Report FDA Received Date08/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured12/22/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
71CM TRANSSEPTAL NEEDLE; HEARTSPAN TRANSSEPTAL NEEDLE
Outcome Attributed to Adverse Event Required Intervention; Life Threatening;
Patient SexUnknown